Psycho-Babble Medication Thread 317173

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Seroquel and Weight Gain and food cravings....

Posted by Pandabear on February 24, 2004, at 12:11:22

I was put on seroquel 25mg over a week ago and I was wondering if by any chance it causes you to gain weight? I have had cravings to eat more food ...but i think thats just me...not the medicine. Has anyone experienced weight gain on this medicine? Im only at 25 mgs though....I was on depakote for a while and gained weight but once i got off of it..my weight dropped. Now im also on Lamictal and but it hasnt been making me gain..so it makes me think that it might be either me..or the seroquel.....any response would be great..thanks.

 

Re: Seroquel and Weight Gain and food cravings....

Posted by ginger C on February 24, 2004, at 16:20:30

In reply to Seroquel and Weight Gain and food cravings...., posted by Pandabear on February 24, 2004, at 12:11:22

I was just started on seroquel a few weeks ago and I can't say that I have any more food cravings than I did. In fact I feel less hungry because I was also taken off of Lithium and welbutrin at the same time and I feel these were making me eat a whole lot more. I do feel more sleepy with seroquel than I did the other medications. But as long as the voices are gone I suppose it's a good trade off.

 

Re: Seroquel and Weight Gain and food cravings....

Posted by jerrympls on February 24, 2004, at 23:35:57

In reply to Re: Seroquel and Weight Gain and food cravings...., posted by ginger C on February 24, 2004, at 16:20:30

I am on Seroquel - 300mg at night - and YES - it causes weight gain. One doc I saw who was managing a trial of Seroquel vs. another med (?) and said that many dropped out because of the weight gain from the Seroquel. However, I wouldn't think such a small dose would cause a great amount of weight gain....but then again we're all different.

Jerry

 

Re: Seroquel and Weight Gain and food cravings.... Pandabear

Posted by lauram on February 26, 2004, at 19:41:40

In reply to Seroquel and Weight Gain and food cravings...., posted by Pandabear on February 24, 2004, at 12:11:22

I am BPII and was put on Depakote. I gained 25lbs with increased food cravings. I have switched to Lamictal and the food cravings have gone away. I am glad to hear that when you stopped the Depakote you did lose weight.

I also am on Seroquel 75mg's at night. It is helping me to manage my hypomanic episodes. I did initially did gain a few pounds but then it stopped. You are on a very low dose and maybe that will help in any weight gain. The Lamictal I am on is also helping me to feel less depressed but I had to go very slowly with my dose increases. I am now on 175 mgs and am feeling much less depressed. I am not as scattered as I was and able to concentate more on what I am doing. Hope this helps.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.